Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 4, NWS Raleigh, NC

June 3, 2009Alamance County, Guilford County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 3, 2009, 7:36 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2009, 7:36 PM EDT (23:36 UTC)
Expired
Jun 3, 2009, 11:00 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Alamance County, NC, Guilford County, NC

The radar

The Raleigh/Durham radar (KRAX), 114 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1285 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 032336
FFWRAH
NCC001-081-040300-
/O.NEW.KRAH.FF.W.0004.090603T2336Z-090604T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EDT WED JUN 3 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWEST ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1100 PM EDT

* AT 729 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING  
  REQUIRING NUMEROUS VEHICLE RESCUES IN THE CITY OF GREENSBORO ON    
  HIGHWAY 29. THESE RESCUES WERE STILL IN PROGRESS. FLOODING WAS     
  ALSO REPORTED ON WENDOVER AVENUE AND HUFFINE MILL ROAD.

* LOCATIONS THREATENED WITH FLOODING INCLUDE GREENSBORO...           
  MCLEANSVILLE AND ALTAMAHAW .

THIS EXTENDS THE FLASH FLOOD WARNING PREVIOUSLY IN EFFECT FOR        
NORTHERN GUILFORD COUNTY.

FLOOD WATERS ARE MOVING DOWN BUFFALO CREEK AND REEDY FORK. THIS 
WATER WILL REACH NORTHWEST ALAMANCE COUNTY AROUND 800 PM. FLOODING 
WILL BE POSSIBLE IN THE VICINITY OF ALTAMAHAW AND OSSIPPEE WHERE 
REEDY FORK REACHES THE HAW RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3624 7945 3611 7939 3612 7951 3604 7952
      3600 7986 3604 7993 3624 7989

$$

13
1 follow-up statement
000 
WGUS72 KRAH 040309
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1109 PM EDT WED JUN 3 2009

NCC001-081-040312-
/O.EXP.KRAH.FF.W.0004.000000T0000Z-090604T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALAMANCE NC-GUILFORD NC-
1109 PM EDT WED JUN 3 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN GUILFORD AND
NORTHWESTERN ALAMANCE COUNTIES...

THE FLASH FLOOD WARNING ISSUED EARLIER FOR SECTIONS OF GUILFORD AND 
ALAMANCE COUNTIES HAS BEEN ALLOWED TO EXPIRE. THE WATER LEVELS ON 
AREA CREEKS AND STREAMS CONTINUE TO RECEDE. WHILE SCATTERED SHOWERS 
AND ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...THE THREAT FOR 
HEAVY RAIN HAS ENDED.


$$

WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:09 PM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jun 3, 3:09 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
309 PM EDT WED JUN 3 2009

.SYNOPSIS...
HIGH PRESSURE CENTERED OFF THE COAST WILL CONTINUE TO EXTEND
WESTWARD INTO THE SOUTHEASTERN UNITED STATES THROUGH TONIGHT.
A COLD FRONT FROM THE NORTH AND WEAK WAVES OF LOW PRESSURE FROM THE
SOUTHWEST WILL CONVERGE OVER NORTH CAROLINA LATE THURSDAY THROUGH
FRIDAY. HIGH PRESSURE WILL THEN BUILD INTO THE REGION FOR THE
WEEKEND.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM WEDNESDAY...

17Z SPC MESOANALYSIS IS ALREADY SHOWING MLCAPES APPROACHING 2500
J/JG ACROSS THE NORTHWEST PIEDMONT WITH AROUND 1500 J/KG FURTHER
SOUTHEAST INTO THE SANDHILLS AND SOUTHERN COASTAL PLAIN. THE CUMULUS
FIELD ACROSS THE NORTH AND NORTHWEST ZONES HAS REALLY BLOSSOMED OVER
THE PAST COUPLE OF HOURS IN RESPONSE WITH ISOLATED CONVECTION JUST
BEGINNING TO INITIATE. FURTHER WEST...STORMS HAVE ALREADY DEVELOPED
IN THE HIGH TERRAIN OF THE MOUNTAINS WITH THAT ACTIVITY GRADUALLY
SHIFTING EAST. MEANWHILE...THE ACTUAL COLD FRONT REMAINS WELL TO THE
NORTH ACROSS NORTHERN KENTUCKY INTO MARYLAND.

INSTABILITY IS THE PRIMARY FACTOR FOR CONVECTION TODAY AS A
SIGNIFICANT TRIGGER MECHANISM REMAINS LACKING. THE LATEST SFC
ANALYSIS DOES SHOW A WEAK LEE TROUGH THAT MAY BE CONTRIBUTING SOME
WEAK CONVERGENCE. POPS FOR THE REST OF THIS AFTERNOON AND EVENING
HINGE ON THE EVOLUTION OF THE CONVECTION THAT IS JUST NOW BEGINNING
TO FIRE. AT THIS TIME...PLAN TO CARRY CHANCE POPS IN THE FAR NORTH
AND NORTHWEST WITH SLIGHT CHANCES DOWN TO NEAR HWY 1. WILL LEAVE
POPS OUT OF THE FAR SOUTHEAST FOR NOW. THESE VALUES COULD BE
ADJUSTED SLIGHTLY PRIOR TO THE ISSUANCE OF THE FORECAST BASED ON
RADAR TRENDS.

DEEP LAYER SHEAR REMAINS A PALTRY 15 KT...SO STORMS WILL BE PULSE IN
NATURE. WITH THAT SAID...A FEW STRONG TO SEVERE STORMS CANNOT BE
RULED OUT GIVEN THE HIGH INSTABILITY PARAMETERS...MID LEVEL LAPSE
RATES OF AROUND 6.5 C/KM...AND DCAPES IN EXCESS OF 1000 J/KG.
THEREFORE...ANY OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
HAIL AND LOCALIZED STRONG WINDS.

AS WE GO FURTHER INTO THE NIGHT... CONVECTION WILL LIKELY WEAKEN
WITH THE ONSET OF NOCTURNAL COOLING. HOWEVER...THE COLD FRONT TO THE
NORTH WILL GRADUALLY INCH CLOSER TO THE AREA...BECOMING LOCATED NEAR
THE NC/VA TOWARD THURSDAY MORNING. THEREFORE...WILL LEAVE A SLIGHT
CHANCE TO LOW END CHANCE POP ACROSS THE FAR NORTH OVERNIGHT. LOWS
VERY MILD AND HUMID IN THE UPPER 60S.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM WEDNESDAY...

THE COLD FRONT WILL CONTINUE TO SAG SOUTH ON THURSDAY AS A MID LEVEL
TROUGH GRADUALLY MOVES EAST OUT OF THE MISSISSIPPI VALLEY. MODELS
ARE IN FAIRLY GOOD AGREEMENT ON HANGING THE FRONT UP OVER THE FAR
NORTHERN CWA AS AT LEAST ONE SFC LOW DEVELOPS TO THE SOUTHWEST
ACROSS MS/AL. POPS ARE TOUGH TO NAIL DOWN DURING THE DAY TOMORROW.
THE BEST FOCUS FOR PRECIP WILL OBVIOUSLY BE ACROSS THE NORTHERN
PIEDMONT AND NORTHEAST COASTAL PLAIN WHERE LOW LEVEL CONVERGENCE
WILL BE MAXIMED ALONG THE FRONT. TO THE SOUTH OF THE FRONT...MODELS
ARE SHOWING VERY LITTLE QPF ACROSS THE SOUTHERN PIEDMONT AND
SANDHILLS. IT DOES NOT HELP THAT THE GFS IS A CONVECTIVE MESS ON
THURSDAY WITH AT LEAST 3 DISTINCT CONVECTIVE BULLSEYES NOTED...WHICH
IN TURN CREATES SURROUNDING AREAS OF SUBSIDENCE. PREFER TO LEAN
TOWARD THE MORE SENSIBLE ECMWF SOLUTION...WHICH DOES DEPICT THE
POTENTIAL FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SOUTH
OF THE FRONT WHERE MLCAPES OF AROUND 1500 J/JG APPEAR ATTAINABLE.
WITH THIS SOLUTION IN MIND...WILL MAINTAIN 70 POPS NORTH AND 60S IN
THE SOUTH. DEEP LAYER SHEAR ONLY INCREASES TO 20-25 KT TOMORROW AND
MID LEVEL LAPSE RATES DECREASE TO LESS THAN 6 C/KM. THEREFORE...THE
SEVERE THREAT APPEARS MARGINAL. WHILE ANY STORM THAT GOES UP IN THE
VICINITY OF THE FRONT WILL HAVE TO BE MONITORED FOR ROTATION...THE
OVERALL WEAK NATURE OF THE LOW LEVEL FLOW AND AFOREMENTIONED
NEGATIVE SEVERE PARAMETERS...WILL MAKE IT DIFFICULT FOR ANY TORNADIC
STORMS. HIGHS SHOULD TEMPERED BY THE FRONT TO THE NORTH AND
WIDESPREAD CLOUDS TO THE SOUTH. HIGHS LOW TO MID 80S.

RAINFALL BECOMES MORE WIDESPREAD THURSDAY NIGHT AS THE MID LEVEL
TROUGH CONTINUES TO TREK EAST WHILE A SFC LOW ORGANIZES AND MOVES
INTO SOUTH CAROLINA BY 12Z FRIDAY. SFC-850 MB CONVERGENCE MAXIMIZES
OVER THE NC PIEDMONT AND THIS IS LIKELY TO BE THE AREA WHERE THE
HEAVIEST PRECIPITATION OCCURS. FURTHER EAST IN THE COASTAL
PLAIN...DEEP LOW LEVEL ATLANTIC MOISTURE FEED WILL RAISE PWATS TO
NEARLY 1.9 INCHES. WITH AT LEAST MARGINAL INSTABILITY LINGERING
THROUGH THE NIGHT...EXPECT A SOLID COVERAGE OF PRECIP TO OCCUR IN
THIS AREA AS WELL. THEREFORE...WILL HAVE CATEGORICAL POPS LATE
THURSDAY NIGHT. HIGH TEMPS LOW 70S NW TO UPPER 70S SE. THESE ARE
BUMPED UP A LITTLE IN THE NW COMPARED TO EARLIER FORECASTS AS THE
SIGNAL FOR A DAMMING SETUP HAS BECOME WEAKER WITH ONLY A 1016 MB
TRYING TO BUILD INTO THE REGION.

THE SFC LOW IS PROGGED TO TRACK THROUGH COASTAL NORTH CAROLINA ON
FRIDAY...GRADUALLY PULLING THE FRONT FURTHER EAST AS THE LOW PULLS
OFFSHORE LATE FRIDAY AFTERNOON. WIDESPREAD PRECIP IS STILL EXPECTED
ALONG AND TO THE WEST OF THE SFC LOW WHERE LOW LEVEL CONVERGENCE
WILL REMAIN QUITE STRONG. RAIN WILL BEGIN TO TAPER OFF FROM WEST TO
EAST DURING THE AFTERNOON AS THE FRONT MOVES EAST.

LOOK FOR A LULL IN PRECIP FRIDAY NIGHT INTO EARLY SATURDAY AS THE
FRONT WASHES OUT TO THE SOUTH AND EAST OF THE REGION. THE AIRMASS
QUICKLY MODIFIES ON SATURDAY...WITH MLCAPES INCREASING TO 1000-1500
J/KG ACROSS THE FAR SOUTH. MEANWHILE...THE BAGGY MID LEVEL TROUGH
WILL BE SITUATED RIGHT OVER THE SOUTHEAST STATES...GIVING WAY TO THE
POTENTIAL FOR ISOLATED CONVECTION. LOW LEVEL THICKNESSES REBOUND
INTO THE LOW 1400S...SUPPORTING MID TO UPPER 80S FOR HIGHS.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 245 PM WEDNESDAY...

THE EXTENDED PERIOD FROM SATURDAY NIGHT ONWARD WILL MAINLY BE
DOMINATED BY SHORTWAVE RIDGING ALOFT AND HIGH PRESSURE INFLUENCE
FROM EAST.  BOTH THE GFS/ECMWF SHOW A WEAK BAGGY CUTOFF H5 LOW OVER
THE FLORIDA PANHANDLE...BUT THIS STAYS SUPPRESSED TO OUR SOUTH
THROUGH THE PERIOD.  INSTEAD...SURFACE HIGH PRESSURE WILL SLIDE
ACROSS THE AREA ON SUNDAY AND SETTLE OVER THE ATLANTIC..EXTENDING
WESTWARD OVER THE CAROLINAS.  A WARM..MOIST SOUTHERLY FLOW WILL
PREVAIL...WITH LOW-LEVEL THICKNESSES CLIMBING BACK INTO THE
1410-1420M RANGE BY TUESDAY.  DIURNAL CONVECTION WILL BE
POSSIBLE...WITH THE BEST CHANCES IN THE CLIMATOLOGICALLY FAVORED
REGIONS ALONG THE FOOTHILLS AND POSSIBLE SEABREEZE FORCED AREAS. THE
ONLY SIGNIFICANT TRIGGER FOR PRECIP LOOKS TO BE AT THE END OF THE
PERIOD AS A SHORTWAVE TROUGH MOVING EAST ACROSS THE MIDWEST PUSHES A
COLD FRONT TOWARD THE REGION.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
AS OF 145 PM MONDAY...

A COLD FRONT DRAPED ACROSS THE OHIO VALLEY CONTINUES TO INCH ITS WAY
SOUTHWARD THIS AFTERNOON.  TSTMS DEVELOPING AHEAD OF THE FRONT AND
ALONG THE EASTERN RIDGES OF THE APPALACHIANS WILL POTENTIALLY EFFECT
TERMINALS ACROSS THE NORTHERN AND WESTERN PORTION OF NC INTO THE
EVENING HOURS...ALTHOUGH THE SCATTERED NATURE OF THE STORMS MAKES
TIMING DIFFICULT.  A FEW STORMS MAY LINGER INTO THE OVERNIGHT
HOURS... BUT MOST STORMS SHOULD DISSIPATE AFTER SUNSET.
OTHERWISE...A SOUTHERLY 10KT WIND WILL DIMINISH SOMEWHAT
OVERNIGHT...WITH THE POTENTIAL ONCE AGAIN FOR A FEW HOURS OF STRATUS
TO DEVELOP ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS NEAR KFAY.  A
SIMILAR SCENARIO FOR THE NEXT HALF OF THE DAY ON THURSDAY...WITH A
SCATTERED TO BROKEN HIGH BASED CU FIELD AND VFR CONDITIONS.  THE
APPROACHING COLD FRONT WILL BE NEAR THE NC/VA BORDER...AND THE
CHANCE OF TSTMS WILL ACCORDINGLY INCREASE DURING THE AFTERNOON
HOURS.  A FEW STORMS WILL BE POSSIBLE BEFORE NOON...ESPECIALLY
ACROSS THE NORTHERN TIER OF NC.

LOOKING AHEAD THROUGH THE WEEKEND: A SURFACE WAVE OF LOW PRESSURE IS
FORECAST TO TRACK FROM SW TO NE ALONG THE FRONT THURSDAY NIGHT INTO
FRIDAY MORNING.  THIS WILL EXTEND THE POTENTIAL FOR TSTMS AND
PERIODS OF IFR/MVFR CONDITIONS THROUGH THE OVERNIGHT HOURS.
CONDITIONS SHOULD GRADUALLY IMPROVE FRIDAY NIGHT OR SATURDAY... AND
REMAIN VFR THROUGH SUNDAY... AS HIGH PRESSURE BUILDS INTO THE AREA
FROM THE WEST.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...JFB
SHORT TERM...JFB
LONG TERM...SMITH
AVIATION...SMITH
Hazardous weather outlook, Jun 3, 11:38 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1138 AM EDT WED JUN 3 2009

NCZ007>011-021>028-038>043-073>078-083>086-088-089-041545-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1138 AM EDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT ACROSS VIRGINIA WILL APPROACH NORTH CAROLINA TONIGHT.
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND PERSIST INTO THE EVENING HOURS. THE STORMS ARE
EXPECTED TO BE MOST NUMEROUS NEAR AND ALONG THE NORTH CAROLINA
VIRGINIA BORDER AFTER 6PM. AN ISOLATED STORM OR TWO MAY BECOME
SEVERE WITH THE PRIMARY THREAT FROM HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL DROP INTO NORTH CAROLINA ON THURSDAY AND AN AREA
OF LOW PRESSURE WILL DEVELOP AND MOVE INTO SOUTHERN NORTH CAROLINA
THURSDAY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED ON THURSDAY
AND THURSDAY NIGHT WITH A FEW STORMS POSSIBLY BECOMING SEVERE. THE
PRIMARY THREAT IS FROM DAMAGING WINDS AND HAIL WITH AN ISOLATED
TORNADO POSSIBLE IN THE SANDHILLS AND COASTAL PLAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

BLAES

In the hours before

Local storm report, Jun 3, 5:13 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             5 NE GREENSBORO         36.13N 79.76W
06/03/2009  E0.75 INCH       GUILFORD           NC   PUBLIC

&&

BLAES
Special weather statement, Jun 3, 5:29 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT WED JUN 3 2009

NCZ021-038-032230-
DAVIDSON-FORSYTH-
529 PM EDT WED JUN 3 2009

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND NORTHERN
DAVIDSON COUNTIES THROUGH 630 PM EDT...

AT 528 PM EDT... DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
5 MILES SOUTHEAST OF CLEMMONS AND OVER WINSTON-SALEM... MOVING
NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WINSTON-SALEM...
ARCADIA...AND...KERNERSVILLE... CLEMMONS... AND MIDWAY.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

BADGETT
Local storm report, Jun 3, 6:03 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             5 NW MCLEANSVILLE       36.17N 79.72W
06/03/2009  E1.00 INCH       GUILFORD           NC   TRAINED SPOTTER

            PRIVATE METEOROLOGIST CALLED TO REPORT QUARTER SIZE HAIL
            OFF OF HWY 29 IN GUILFORD CO.

&&

ELLIS
Local storm report, Jun 3, 6:13 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     FLASH FLOOD      5 NNW MCLEANSVILLE      36.17N 79.71W
06/03/2009                   GUILFORD           NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED FLOODING AT REEDY FORT PARKWAY
            AND ECKERSON ROAD. A VEHICLE WAS STRANDED. NOBODY WAS IN
            THE VEHICLE.

&&

ELLIS
Local storm report, Jun 3, 6:53 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      3 ENE GREENSBORO        36.09N 79.77W
06/03/2009                   GUILFORD           NC   LAW ENFORCEMENT

            GUILFORD COUNTY 911 REPORTED SEVERAL INSTANCES OF
            FLOODING NEAR HIGHWAY 29 AND 70.

&&

ELLIS
Local storm report, Jun 3, 7:18 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND DMG     3 NNW HIGH POINT        36.02N 80.01W
06/03/2009                   GUILFORD           NC   TRAINED SPOTTER

            SPOTTER CALLED TO REPORT MULTIPLE MAPLE TREES DOWN AT
            BLAIRWOOD STREET AND OLD MILL ROAD IN NORTH HIGH POINT.

&&

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:13 PM EDTSevere Thunderstorm WarningRAHAlamance35 min
Jun 3, 2:30 PM EDTAreal Flood AdvisoryRAHAlamance84 min
Jun 3, 3:45 PM EDTSevere Thunderstorm WarningRAHGranville, Person35 min
Jun 3, 4:02 PM EDTSevere Thunderstorm WarningRAHOrange43 min
Jun 3, 4:13 PM EDTSevere Thunderstorm WarningRAHGranville, Vance52 min
Jun 3, 4:34 PM EDTSevere Thunderstorm WarningRAHGuilford41 min
Jun 3, 5:17 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange58 min
Jun 3, 5:38 PM EDTSevere Thunderstorm WarningRAHDurham, Orange, Person38 min
Jun 3, 5:45 PM EDTFlash Flood WarningRAHGuilford2 hr
Jun 3, 6:02 PM EDTSevere Thunderstorm WarningRAHGuilford58 min
Jun 3, 7:19 PM EDTSevere Thunderstorm WarningRAHGuilford41 min

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.